Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 75, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at May 4, 2018, 11:08 AM CDT for Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2018, 11:08 AM CDT (16:08 UTC)
- Expired
- May 6, 2018, 10:03 AM CDT
- In force
- 47 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Saint Martin Parish, LA, St. Mary Parish, LA
The river
Written for the forecast point Atchafalaya River at Morgan City (MCGL1).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 7 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
284
WGUS84 KLCH 041608
FLSLCH
Flood Statement
National Weather Service Lake Charles La
1108 AM CDT Fri May 4 2018
LAC099-101-050608-
/O.NEW.KLCH.FL.W.0075.180504T1608Z-180509T1200Z/
/MCGL1.1.ER.180504T1500Z.180504T1500Z.180509T0600Z.NO/
1108 AM CDT Fri May 4 2018
* At 10:00 AM Friday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early Wednesday morning.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
be under water. Water will cover the lower end of Belleview Front
Street in Berwick. Vessel traffic will be affected by stronger
river current and vessel traffic safety rules will be strictly
enforced by the U.S. Coast Guard.
&&
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
2986 9139 2995 9147
$$4 follow-up statements
893
WGUS84 KLCH 050053
FLSLCH
Flood Statement
National Weather Service Lake Charles La
753 PM CDT Fri May 4 2018
...The Flood Warning continues for the following rivers in
Louisiana..
Atchafalaya River At Morgan City
LAC099-101-051453-
/O.CON.KLCH.FL.W.0075.000000T0000Z-180509T1200Z/
/MCGL1.1.ER.180504T1500Z.180504T2100Z.180509T0600Z.NO/
753 PM CDT Fri May 4 2018
The Flood Warning continues for
The Atchafalaya River At Morgan City.
* until Wednesday morning...or until the warning is cancelled.
* At 7:00 PM Friday the stage was 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to slowly fall to below flood stage by
early Wednesday morning.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
be under water. Water will cover the lower end of Belleview Front
Street in Berwick. Vessel traffic will be affected by stronger
river current and vessel traffic safety rules will be strictly
enforced by the U.S. Coast Guard.
* Impact...At stages near 5.0 feet...Floodwall gates will be closed
to protect against higher stages. Vessel traffic will be affected
by stronger river current and vessel traffic safety rules will be
strictly enforced by the U.S. Coast Guard.
* Impact...At stages near 4.0 feet...Action stage. Water will move
up the bank and across access roads below the city dock. Floodwall
gates should be closed by the 5 foot stage to protect against
higher stages. Vessel traffic will be affected by stronger river
current and vessel traffic safety rules will be strictly enforced
by the U.S. Coast Guard.
&&
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
2986 9139 2995 9147
$$604
WGUS84 KLCH 051510
FLSLCH
Flood Statement
National Weather Service Lake Charles La
1010 AM CDT Sat May 5 2018
...The Flood Warning continues for the following rivers in
Louisiana...
Atchafalaya River At Morgan City
LAC099-101-060510-
/O.EXT.KLCH.FL.W.0075.000000T0000Z-180509T0600Z/
/MCGL1.1.ER.180504T1500Z.180504T2100Z.180509T0000Z.NO/
1010 AM CDT Sat May 5 2018
The Flood Warning continues for
The Atchafalaya River At Morgan City.
* until late Tuesday night...or until the warning is cancelled.
* At 9:00 AM Saturday the stage was 5.9 feet.
* Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will fluctuate around flood stage through
Tuesday night.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
be under water. Water will cover the lower end of Belleview Front
Street in Berwick. Vessel traffic will be affected by stronger
river current and vessel traffic safety rules will be strictly
enforced by the U.S. Coast Guard.
&&
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
2986 9139 2995 9147
$$070
WGUS84 KLCH 060057
FLSLCH
Flood Statement
National Weather Service Lake Charles La
757 PM CDT Sat May 5 2018
...The Flood Warning continues for the following rivers in
Louisiana..
Atchafalaya River At Morgan City
LAC099-101-061456-
/O.CON.KLCH.FL.W.0075.000000T0000Z-180509T0600Z/
/MCGL1.1.ER.180504T1500Z.180504T2100Z.180509T0000Z.NO/
757 PM CDT Sat May 5 2018
The Flood Warning continues for
The Atchafalaya River At Morgan City.
* until late Tuesday night...or until the warning is cancelled.
* At 7:00 PM Saturday the stage was 5.9 feet.
* Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to rise to a stage of 6.0 feet by
1 AM Sunday morning and continue to fluctuate near flood stage.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
be under water. Water will cover the lower end of Belleview Front
Street in Berwick. Vessel traffic will be affected by stronger
river current and vessel traffic safety rules will be strictly
enforced by the U.S. Coast Guard.
* Impact...At stages near 5.0 feet...Floodwall gates will be closed
to protect against higher stages. Vessel traffic will be affected
by stronger river current and vessel traffic safety rules will be
strictly enforced by the U.S. Coast Guard.
* Impact...At stages near 4.0 feet...Action stage. Water will move
up the bank and across access roads below the city dock. Floodwall
gates should be closed by the 5 foot stage to protect against
higher stages. Vessel traffic will be affected by stronger river
current and vessel traffic safety rules will be strictly enforced
by the U.S. Coast Guard.
&&
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
2986 9139 2995 9147
$$860
WGUS84 KLCH 061503
FLSLCH
Flood Statement
National Weather Service Lake Charles La
1003 AM CDT Sun May 6 2018
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Atchafalaya River At Morgan City
LAC099-101-061533-
/O.CAN.KLCH.FL.W.0075.000000T0000Z-180509T0600Z/
/MCGL1.1.ER.180504T1500Z.180504T2100Z.000000T0000Z.NO/
1003 AM CDT Sun May 6 2018
The Flood Warning is cancelled for
The Atchafalaya River At Morgan City.
* At 9:00 AM Sunday the stage was 5.8 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will contimnue a slow fall...reaching 5.5 feet
Thursday.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
be under water. Water will cover the lower end of Belleview Front
Street in Berwick. Vessel traffic will be affected by stronger
river current and vessel traffic safety rules will be strictly
enforced by the U.S. Coast Guard.
* Impact...At stages near 5.0 feet...Floodwall gates will be closed
to protect against higher stages. Vessel traffic will be affected
by stronger river current and vessel traffic safety rules will be
strictly enforced by the U.S. Coast Guard.
&&
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
2986 9139 2995 9147
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 4, 10:31 AM CDT, 37 minutes earlier.
Area forecast discussion, May 4, 10:31 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1031 AM CDT Fri May 4 2018 .DISCUSSION... No major changes made to the forecast this morning, as previous thinking/reasoning remains on target. Latest hi-res guidance continues to indicate convection encroaching into NW forecast area this afternoon. The precise timing is still a bit uncertain, though latest radar trends over Central/ERN TX point toward mid afternoon. Most guidance depicts a general weakening trend for the evening hours, with regeneration/re-intensification after midnight with the approach of the main upper trof. 13 && .PREV DISCUSSION... /issued 647 AM CDT Fri May 4 2018/ DISCUSSION... 12Z TAFS AVIATION... Light patchy fog has developed across the area this morning as expected with ARA seeing the most significant reduction in visibilities. This fog should quickly dissipate over the next hour. VFR ceilings will prevail through much of the day although some fluctuation between VFR and MVFR will be possible this morning. A slow moving frontal boundary will approach the area from the northwest this evening before moving through overnight into early Saturday morning. Scattered showers will accompany the front as it moves through AEX with activity becoming more isolated as the front moves through the coastal terminals. Maintained VCSH for AEX beginning this evening but opted not to insert at other terminals for now given the lower probabilities. Jones PREV DISCUSSION... /issued 359 AM CDT Fri May 4 2018/ DISCUSSION... Late night sfc analysis shows high pressure centered over the sern CONUS ridging wwd over the wrn Gulf region, maintaining a moist srly low-level flow over the forecast area. Water vapor imagery shows mid/upper-level ridging lingering from the cntl/wrn Gulf through the sern CONUS to the Carolinas, while troffing resides from the wrn Great Lakes through the Plains to the srn Rockies. Regional 88Ds show a few light showers starting to pop up to our nw while deeper convection resides over cntl TX...closer to home, 88Ds are PPINE for now. Medium-range and short-range high res guidance all indicate convection to our west increasing through today in response to an increase in shortwave energy ejecting newd ahead of the longwave trof. We should begin to see some of this activity move into the nwrn zones possibly by noontime, but more likely this afternoon. With increased cloud cover, expect maxes to run a little cooler than yesterday across the nwrn 1/2 of the area...across the sern zones, temps are still expected to warm well into the 80s. Rain chances bump upward tonight as a sfc boundary moves into the area, then slows as the initial shortwave pushes newd out of the area. For this, WPC has introduced a marginal risk for flash flooding through 12z tomorrow. Mean QPFs remain under an inch at this time although certainly localized higher amounts will be possible across the nrn zones in any slow-moving convection overnight. SPC has also introduced a marginal risk for severe weather today, although forecast soundings show weak low-level wind fields which may limit damaging wind potential. Things get interesting as we move into Saturday as models are now beginning to diverge on precip potential as best dynamics shift newd. For now, have lowered POPs somewhat for Saturday as a result. Showers and maybe a few storms will gradually push sewd through the forecast area into Saturday night as the boundary slips through the region, with all the precip expected to be over the coastal waters by midnight. Medium-range models now advertising another disturbance in the nwrly flow aloft sweeping through on Monday with perhaps enough moisture to squeeze out a few showers...with a fair amount of uncertainty on this, have held out POPs for now. Another significant shortwave is progged to swing through the cntl CONUS Tuesday into Wednesday, but best moisture again is progged to remain to our north. Main story for next week looks to be a return of slightly cooler overnight temps with mins forecast to drop to the lower/mid 60s through much of the week. MARINE... No flags are anticipated on the coastal waters through the period. && .PRELIMINARY POINT TEMPS/POPS... AEX 86 64 80 61 / 40 60 50 10 LCH 84 66 82 63 / 20 30 30 10 LFT 86 67 82 63 / 10 20 50 20 BPT 83 66 83 63 / 30 40 40 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, May 4, 5:55 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 555 AM CDT Fri May 4 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 051100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 555 AM CDT Fri May 4 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms associated with a disturbance aloft and an approaching cool front will begin moving into the region this afternoon and tonight. A storm or two could be on the strong side with wind gusts exceeding 40 mph, along with heavy rainfall. Minor flooding is forecast to continue along portions of the Atchafalaya River...please refer to our latest River Flood Statement for more information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered showers and a few storms will continue spreading southeastward across the remainder of the forecast area on Saturday as the surface trough sweeps through. The primary concern with this activity will remain brief heavy downpours. Drier conditions will move in behind the front for Sunday, then linger through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed. GMZ430-432-435-450-452-455-470-472-475-051100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 555 AM CDT Fri May 4 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A few showers and storms associated with a weak cool front will affect the coastal waters mainly west of Cameron through tonight. Locally heavy rains and gusty winds will accompany the storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers and a few storms will spread over the remainder of the coastal waters on Saturday as the front sweeps through. Quiet conditions can then be expected over the northwest Gulf of Mexico through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 25
Nearby
River Flood Warnings in Louisiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.